MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC BIOSENTRY TRACT SEALANT SYSTEM; ABSORBABLE LUNG BIOPSY PLUG

MERIT MEDICAL SYSTEMS INC BIOSENTRY TRACT SEALANT SYSTEM; ABSORBABLE LUNG BIOPSY PLUG
Catalog Number H787768022019S1
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the biosentry plunger stylette will not pass through coaxial adapter to push out bio-seal plug.No patient harm reported.
 
Additional Manufacturer Narrative
This event was identified during internal quality system activities.Upon review, the manufacturer determined the event to meet fda criteria for reporting.This report is being submitted to ensure accuracy and completeness of mdr files.This submission does not reflect a change in device performance or patient risk.The awareness date corresponds to when the manufacturer became aware of the event details.All information reasonably known to the manufacturer at this time has been included in this report.A dhr review was completed and an investigation of the returned complaint sample associated with complaint that the biosentry plunger stylet does not pass through the coaxial adapter.Root cause for this event was determined to be the distal end of the adaptor having a molding non-conformance where the tip is "necked down" resulting in the narrowing of the lumen id.A supplier corrective action report (scar) response was received with corrective actions implemented and verification of effectiveness (voe) completed in june/july 2023.The lot number in question was manufactured prior to the corrective actions implemented per scar.

Brand Name
BIOSENTRY TRACT SEALANT SYSTEM
Common Device Name
ABSORBABLE LUNG BIOPSY PLUG
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key24730630
Report Number1721504-2026-00133
Device Sequence Number9215020
Product Code OMT
UDI-Device Identifier00884450397725
UDI-Public00884450397725
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
DEN090007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH787768022019S1
Device Lot Number5796168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown